About 1 year ago I as given Omnicef for a bacterial infection. After 3 days of tumultuous diarrhea, I finally stopped this drug but not soon enough. Ever since then, I have had stomach problems. It first started out as irregular and often BM’s, and then progressed to
A constant gnawing or burning between my breastbone and navel in addition to erratic BM’s and gas, bloating, and just an overall lousy feeling within the digestive system. Now lately, I have burning in my throat almost continuously with morning after waking the worst. My diet is very good. I am 5’10” and 152 Lbs. Never been overweight and never ate a high fat diet. I had an upper endoscopy, (with biopsy’s and cultures all normal) colonoscopy, Upper GI barium series, stool culture tests, & blood tests. All are normal. Except during the endoscopy, the Dr. said he saw some gastritis so he gave me Nexium. It felt better for a while but then it always came back. I have tried Prilosec, Acifex, protinics, Pepsid ac , & tagament. All with limited success. My GI doctor says I should calm down because stress can cause these problems. While I have a very busy career, I have a good family life and solid business. I am not overstressed with any serious issues and this problem only started after the omnicef so I think he is all wet about this issue. While I know stress can “contribute” to a GI problem, in my case it does not cause it.
Since this problem, I only drink water; no soda, coffee, tea fruit juices etc. I noticed the other day that my urine is very yellow and smells so I did some research and found out that excess Bile can cause this. I am thinking that since taking the omnicef that maybe
Something in my system (gall bladder or ducts) were damaged by the omnicef and now I have too much bile production in the digestive tract or stomach which my be causing this problem. We all talk about acid reflux but not bile reflux which I read can also be a problem. Can anyone shed and insight as to what may be going on &/or possible solutions to this problem. Thank you
"Very yelow urine" may be simply from dehydration (more concenrate urine), but you would know, if you're dehydrated. Next, some vitamins, especially vit B supplemments give bright yelow color.
To know, if it is bilirubin, you'd need urine test for bilirubin. Also a blood test for bilirubin and for liver enzymes.
It's true, bile reflux may cause gastritis and then maybe acid reflux into the throat. Bile reflux may be from any gallbladder/biliary tract disorder, the first investigation is usually ultrasound. If this will be negative (no stones in gallbladder found), you may want to have HIDA scan to evaluate gallbladder function. Other investigations for gallbladder/ducts are endoscopic ultrasound and MRCP (MRI of bile ducts).
In meantime, you can try to avoid any acidic foods: vinegar, soda, fruit juices and acidic fruits, strong alcohol also vit C, aspirin, ibuprofen
Urine test for bilirubin
Blood test for bilirubin and liver enzymes
Ultrasound of abdomen (for gallstones)
Endoscopic ultrasound or MRCP
In this order, one by one, whatever will be necessary.
In gallbladder disease, low-fat diet is recommended to avoid cramping attacks. In gastritis, low protein diet helps that stomach empties quickly. So you may try to avoid concentrated fat, like cream, chocolate, and concentrated protein/fat foods like red meat or eggs.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.